MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II CALIBRATORS; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II CALIBRATORS; IN-VITRO DIAGNOSTICS
Catalog Number 6802221
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that higher than expected vitros bhcg results were obtained from a single level of non-vitros biorad liquichek immunoassay plus controls, lot 1003900, when using vitros bhcg reagent lot 4600, on a vitros xt7600 system.Biorad l1 vitros bhcg results of 7.79, 7.54, 7.88, 8.12 and 7.95 miu/ml vs.The biorad lot 1003900 package insert target of 4.59 miu/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros bhcg results were obtained from non-patient quality control fluids.The customer did not process any patient samples, since the biorad control results were outside the pi ranges for those fluids.There was no allegation of harm.This report is number one of three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The customer reported that higher than expected vitros bhcg results were obtained from a single level of non-vitros biorad liquichek immunoassay plus controls, lot 1003900, when using vitros beta human chorionic gonadotropin (bhcg) reagent lot 4600, on a vitros xt7600 system.The investigation concluded the assignable cause for the elevated vitros bhcg control results was suboptimal calibrations caused by user error.The customer had improperly reconstituted the vitros bhcg lot 4600 calibrator fluids with 2.0 ml of fs diluent.The vitros bhcg reagent and calibrators instructions for use (ifu) specifies the vitros bhcg calibrators are supplied freeze-dried and are reconstituted with 1.0 ml of distilled water.The customer is using incorrect calibrator reconstitution by using an incorrect volume of an incorrect diluent to reconstitute the affected calibrators.The investigation could not rule out that patient samples would not be affected if the event recurred undetected.Acceptable performance was obtained using a calibration generated from properly reconstituted vitros bhcg calibrators.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II CALIBRATORS
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22338683
Report Number3007111389-2025-00075
Device Sequence Number9060348
Product Code JIT
UDI-Device Identifier10758750002337
UDI-Public(01)10758750002337(17)260329(11)250411(10)4600
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Catalogue Number6802221
Device Lot Number4600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown